MAUDE Adverse Event Report: ABBOTT VERITY ADX XL VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT VERITY ADX XL VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5456
Medical Device Problem Codes Incorrect Measurement (1383); Pacemaker Found in Back-Up Mode (1440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
During follow-up, the device was found to have reached its elective replacement indicator (eri) earlier than expected.Abbott technical support was contacted and confirmed that battery depletion was normal.It was suspected that overestimation occurred at a previous follow-up.The device was explanted and replaced to resolve the event.The device was found in back-up mode following device explant due to having reached end of service (eos).The patient was stable and there were no adverse consequences.
 
Additional Manufacturer Narrative
The field complaint of overestimation was not confirmed.The reported event of device found in backup vvi mode was confirmed.The device was received operating in backup mode.Analysis of the device image indicated autocapture was enabled during the implant period and the device went into backup mode after explant, which is consistent with exposure to cold temperature.When automatic settings are programmed, such as autocapture, the device would adjust itself to accommodate the patient¿s needs for pacing and thus affect the estimated longevity of the device.After the device was restored from backup mode, the device was found to be at elective replacement indicator (eri).Further analysis performed exhibited normal device characteristics without any anomalies.Longevity assessment was performed, and the implant duration exceeds total projected longevity indicating normal battery depletion.

Brand Name
VERITY ADX XL VDR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key13443190
Report Number2017865-2022-02518
Device Sequence Number19344245
Product Code DXY
UDI-Device Identifier05414734006910
UDI-Public05414734006910
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2008
Device Model Number5456
Device Catalogue Number5456
Device Lot Number2920710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown